urso

well only into third week of urso.finally taken third tablet(only been taking two till now due to bloat and diaorreah).must admit i felt a whole lot better without it.now darent go far from house cos of above itching like crazy(didnt before) and have headache at night.slso lost 8 lbs.does anyone know if its ok to take immodium instants with urso/pbc? any help gratefully recieved.

5 Replies

oldestnewest
  • You really should be speaking to your doctor about this as some people are intolerant to Urso

  • I'd suggest you stick with the urso. I had side-effects on starting uso myself back Dec 2010. Bloating, heartburn and also I did think the itching was more severe.

    I was for chucking the tablets (take 2 x 300mgs per day) but I had my first blood test on urso 6wks later and the results were pretty good so I continued. I mentioned to the hospital consultant who I saw about how I as feeling, he said if I thought the itching was worse, then stop taking them, my choice.

    The side-effects did cease within 3 months for me. I have experimented when to take the tablets, all at once, spaced out, various times in the day and even chopping them in half and taking 4 halves during the day but have found it is far best taking one with a good breakfast, one just before the evening meal.

    I did recently find out that at morning after only eating a very small bowl of cereral and having a cup of tea and then going out and moving about a lot, I felt heartburn. If I eat a good breakfast (ie cereal, coffee and a bowl of chopped fresh fruit and natural yogurt like this morning) then I do not have any problems. I think part of the it with the urso is to make sure you have an adequate intake of food at the time you are taking them. Well that is my theory.

    Could be the tablet filler that is causing the temporary problems as I am certain it was for me but it is also the body getting used to having an additive that isn't normally there also.

    But if you really are not so sure then book an appt with your doctor and seek his/her advice.

  • Maybe you can take another brand and this will reduce the side effects. I have been on Ursofalk (I am in Australia) so not sure if you have that one where you are..... But I have not had many side effects (only slight loose stools) and this has improved as time has gone by. I take 2 in the morning before food and then have breakfast about an hour or so later and then I take 3 at night usually with dinner.

    Don't know if Imodium is a good idea. Maybe the pharmacist could help if you can't see the doctor.

    Hope it gets sorted out soon for you.

  • A reminder that sometimes, if Urso causes loose stools that it may be because the Urso is doing its job and flushing out any stockpiles of bile from within the liver.

  • I never had any side effects with my urso that i remember. started in 2010. My dr also put me on Cholestyramine to help with the itching and within 2 weeks it was pretty much gone. My alkaline phosphates were still through roof after a year so we added tricor to the mix. This helped greatly with no real side effects that I could tell. After adding the tricor to the urso, I no longer need the Cholestyramine for the itching.

You may also like...